Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this freeze warning at Dec 11, 2021, 3:07 PM CST for 11 counties in Texas. It took effect at Dec 12, 2021, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2021, 3:07 PM CST (21:07 UTC)
- In effect from
- Dec 12, 2021, 12:00 AM CST
- Expired
- Dec 12, 2021, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
Counties Anderson County, TX, Bell County, TX, Falls County, TX, Freestone County, TX, Henderson County, TX, Leon County, TX, Limestone County, TX, Milam County, TX, Navarro County, TX, Robertson County, TX, Van Zandt County, TX
The radar
The Ft Hood radar (KGRK), 133 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -558 m²/s²
- 0-3 km storm-relative helicity
- -371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WWUS74 KFWD 112107 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 307 PM CST Sat Dec 11 2021 TXZ122-135-146>148-158-160>162-174-175-120515- /O.NEW.KFWD.FZ.W.0004.211212T0600Z-211212T1400Z/ Van Zandt-Henderson-Navarro-Freestone-Anderson-Bell-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Canton, Grand Saline, Wills Point, Van, Edgewood, Athens, Gun Barrel City, Corsicana, Teague, Fairfield, Wortham, Palestine, Killeen, Temple, Fort Hood, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 307 PM CST Sat Dec 11 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of north central, northeast and south central Texas. * WHEN...From midnight tonight to 8 AM CST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. * ADDITIONAL DETAILS...This will be the season's first freeze for many locations in the warning area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means that the season's first episode of sub- freezing temperatures are likely to occur. These conditions will kill sensitive plants, and residents are advised to protect tender vegetation. Automatic sprinkler systems should also be turned off to avoid creating ice patches on nearby roads, driveways, and sidewalks. && $$
2 follow-up statements
686 WWUS74 KFWD 120429 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1029 PM CST Sat Dec 11 2021 TXZ122-135-146>148-158-160>162-174-175-121400- /O.CON.KFWD.FZ.W.0004.211212T0600Z-211212T1400Z/ Van Zandt-Henderson-Navarro-Freestone-Anderson-Bell-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Canton, Grand Saline, Wills Point, Van, Edgewood, Athens, Gun Barrel City, Corsicana, Teague, Fairfield, Wortham, Palestine, Killeen, Temple, Fort Hood, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1029 PM CST Sat Dec 11 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of north central, northeast and south central Texas. * WHEN...Until 8 AM CST Sunday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means that the season's first episode of sub- freezing temperatures are likely to occur. These conditions will kill sensitive plants, and residents are advised to protect tender vegetation. Automatic sprinkler systems should also be turned off to avoid creating ice patches on nearby roads, driveways, and sidewalks. && $$
316 WWUS74 KFWD 121338 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 738 AM CST Sun Dec 12 2021 TXZ122-135-146>148-158-160>162-174-175-121445- /O.EXP.KFWD.FZ.W.0004.000000T0000Z-211212T1400Z/ Van Zandt-Henderson-Navarro-Freestone-Anderson-Bell-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Canton, Grand Saline, Wills Point, Van, Edgewood, Athens, Gun Barrel City, Corsicana, Teague, Fairfield, Wortham, Palestine, Killeen, Temple, Fort Hood, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 738 AM CST Sun Dec 12 2021 ...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING... Portions of Central and East Texas have experienced their first freeze of the season this morning, and the Freeze Warning will be allowed to expire at 8 AM. This concludes Freeze Warning products for this winter as the entire forecast area has reached the end of the growing season. $$ Stalley
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this freeze warning went out at Dec 11, 2:08 PM CST, 59 minutes earlier.
Area forecast discussion, Dec 11, 2:08 PM CST, 59 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 208 PM CST Sat Dec 11 2021 ...New Long Term... .SHORT TERM... /Issued 1251 PM CST Sat Dec 11 2021/ /Through Sunday/ It's been a brisk Saturday thus far following last night's cold front with breezy north winds and temperatures about 30 degrees cooler than this time yesterday. A plume of mid-level moisture along and ahead of the trailing upper trough axis is resulting in a thick cloud deck across Central Texas this afternoon. Steep mid-level lapse rates and moderate isentropic ascent could contribute to high-based precipitation in this area yet this afternoon, and some sprinkles have been included in the forecast for the next few hours until the arrival of drier air eliminates this potential. Any precipitation that does fall in Central Texas could consist of both rain and some sleet pellets since the cloud layer mostly consists of plates/needles and supercooled droplets. Column wet bulb temperatures around 40F or lower could enable some of these ice crystals to reach the surface. No measurable precipitation is expected so PoPs will be 10% or less. Otherwise, winds will slowly subside and steady clearing will occur by this evening, with very favorable radiational cooling conditions materializing overnight. This should allow much of the forecast area to experience a light freeze. Sunday should then be a pleasant day with near normal temperatures, mostly clear skies, and a resumption of southerly winds. -Stalley && .LONG TERM... /NEW/ /Monday onward/ By the start of the long-term forecast period, the potent mid-level longwave trough responsible for the violent severe weather outbreak across the Mid-Mississippi/Ohio Valley will be well to the northeast and over the Canadian Maritimes. Across the south-central CONUS, a mid-level ridge will begin to build. By this time, the surface high will be centered over the Mid-Atlantic with southerly flow becoming re-established across TX. Southerly low-level flow will deepen into Monday as weak surface cyclogenesis commences along the lee of the Rocky Mountains. This will lead to a gradual increase in temperatures/humidity during the early part of the week. This trend will continue through Tuesday as the next mid-level trough digs into the West Coast. A lead shortwave trough will move out of the longwave trough and across the Central Plains during the day Wednesday, pushing a Pacific cold front into West TX. This front looks to make it into western portions of the FWD CWA by early Thursday with precipitation likely along and ahead of the cold front. The pre-frontal environment parameter space suggests that instability will be somewhat limited owing to weak mid-level lapse rates, but enough instability will likely exist to support some thunderstorms with this frontal passage. The exact timing of the frontal passage will likely change somewhat in future model forecasts, but in general, we can expected increasing precipitation chances late Wednesday night and through Thursday. The upper-level pattern looks to remain active as we approach and move into next weekend. Deterministic model guidance as well as the majority of ensemble members show a mid-level shortwave trough (or perhaps a cutoff low) moving across northern Mexico and eventually towards TX by next Sat/Sun/Mon. At the same time, surface forecasts show a substantial cold air intrusion across the central CONUS east of the Rockies. While this remains 7-10 days away and it is far too early to speculate about impacts, note that an active pattern will at a minimum mean increased chances of precipitation and below normal temperatures. Godwin && .AVIATION... /Issued 1251 PM CST Sat Dec 11 2021/ /18z TAFs/ Breezy north winds prevail in the wake of last night's cold front, but speeds will be steadily diminishing over the next few hours. Mid/high cloud decks continue to shift SE with the upper trough, and skies will eventually become SKC this evening. Winds will become light and variable through the evening and overnight hours before resuming a uniform southeast flow early Sunday morning. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 34 60 42 68 57 / 0 0 0 0 5 Waco 29 58 40 65 56 / 0 0 0 0 10 Paris 29 55 34 62 51 / 0 0 0 0 30 Denton 30 59 37 68 52 / 0 0 0 0 5 McKinney 30 58 38 65 54 / 0 0 0 0 10 Dallas 33 59 42 66 57 / 0 0 0 0 10 Terrell 29 57 38 64 55 / 0 0 0 5 20 Corsicana 32 59 41 65 57 / 0 0 0 5 20 Temple 30 60 40 65 55 / 0 0 0 0 5 Mineral Wells 27 62 38 71 53 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 11, 2:10 PM CST, 57 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 210 PM CST Sat Dec 11 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 210 PM CST Sat Dec 11 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low thunderstorm chances will return to parts of North and Central Texas late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 9:35 PM CST | Special Weather Statement | FWD | Rains, Van Zandt | 25 min |
| Dec 10, 9:37 PM CST | Special Weather Statement | FWD | Hopkins | 38 min |
| Dec 10, 9:58 PM CST | Special Weather Statement | FWD | Wood | 32 min |
| Dec 10, 10:11 PM CST | Special Weather Statement | FWD | Henderson | 34 min |
| Dec 11, 12:20 AM CST | Special Weather Statement | FWD | Leon | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.